zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A review of the decomposition method in applied mathematics. (English) Zbl 0671.34053
The paper is a kind of selfreview. Let $Fu=g$ be an ordinary nonlinear equation, $F=L+R+N$, where L is “easily invertible linear operator”, R is the remainder of the linear part of F, N is the nonlinearity. Then $u=u\sb 0+L\sp-Ru+L\sp-Nu,$ where $Lu\sb 0=0$. Write $u=\sum\sp{\infty}\sb{0}u\sb n$, $Nu=\sum\sp{\infty}\sb{n=0}A\sb n$, where $\{A\sb n\}$ are special polynomials, $A\sb n$ depends only on $u\sb 0,u\sb 1,...,u\sb n$. Then $u\sb{n+1}=-L\sp-Ru\sb n+L\sp{-1}A\sb n$ and $u\sb n$ can be found successively. Polynomials $A\sb n$ should be constructed for each nonlinearity and the author proposes several formal schemes of such constructions which are the essence of the decomposition method by the author. He discusses the applications of this method to the systems of equations, stochastic equations, partial differential equations, considering for them both initial value problems and boundary problems. These applications are given in the numerous papers by the author and his colleagues (the list of references consists of 58 such papers). However the general or rigorous statements about convergence and error estimates are absent, although when numerical examples are considered, one can observe rather fast convergence, at least for fixed time. My opinion is that this formal method may happen to be a kind of variational method but its mathematical status is still not understood and justified.
Reviewer: L.Pastur

34F05ODE with randomness
60H10Stochastic ordinary differential equations
34A34Nonlinear ODE and systems, general
35R60PDEs with randomness, stochastic PDE
Full Text: DOI
[1] Adomian, G.: Nonlinear stochastic operator equations. (1986) · Zbl 0609.60072
[2] Adomian, G.: Applications of nonlinear stochastic systems theory to physics. (1988) · Zbl 0666.60061
[3] Adomian, G.: Stochastic systems. (1983) · Zbl 0523.60056
[4] Adomian, G.: Vibration in offshore structures, I. Math. comp. Simulation 29, 199-222 (1987)
[5] Adomian, G.: Vibration in offshore structures, II. Math. comp. Simulation 29, 1-6 (1987) · Zbl 0639.35016
[6] Adomian, G.: A new approach to the efinger model for a nonlinear quantum theory for gravitating particles. Found phys. 17, No. 4, 419-424 (1987)
[7] Adomian, G.: Decomposition solution for Duffing and van der Pol oscillators. Internat. J. Math. sci. 9, No. 4, 732-732 (1986) · Zbl 0605.34036
[8] Adomian, G.: Convergent series solution of nonlinear equations. J. comput. Appl. math. 11, No. 2 (1984) · Zbl 0549.65034
[9] Adomian, G.: On the convergence region for decomposition solutions. J. comput. Appl. math. 11 (1984) · Zbl 0547.65053
[10] Adomian, G.: Nonlinear stochastic dynamical systems in physical problems. J. math. Anal. appl. 111, No. 1 (1985) · Zbl 0582.60067
[11] Adomian, G.: Random eigenvalues equations. J. math. Anal. appl. 111, No. 1 (1985) · Zbl 0579.60061
[12] Adomian, G.: On composite nonlinearities and the decomposition method. J. math. Anal. appl. 114, No. 1 (1986) · Zbl 0617.65046
[13] Adomian, G.: Linear stochastic operators. Ph. D. Dissertation (1963) · Zbl 0114.08503
[14] Adomian, G.: Stochastic Green’s functions. Stochastic processes in mathematical physics and engineering (1964) · Zbl 0139.34205
[15] Adomian, G.: Theory of random systems. Trans. of fourth Prague conf. On information theory, statistical decision, and random processes (1967)
[16] Adomian, G.: Stochastic operators and dynamical systems. Information linkage between applied mathematics and industry (1979)
[17] Adomian, G.: New results in stochastic equations: the nonlinear case. Nonlinear equations in abstract spaces (1978) · Zbl 0453.60062
[18] Adomian, G.: The solution of general linear and nonlinear stochastic systems. Modern trends in cybernetics and systems (1976)
[19] Adomian, G.: Solution of nonlinear stochastic physical problems. Rendiconti del seminario matematico, stochastic problems in mechanics (1982)
[20] Adomian, G.: On the Green’s function in higher-order stochastic differential equations. J. math. Anal. appl. 88, No. 2 (1982) · Zbl 0493.60064
[21] Adomian, G.: Stochastic model for colored noise. J. math. Anal. appl. 88, No. 2 (1982) · Zbl 0493.60065
[22] Adomian, G.: Stochastic systems analysis. Applied stochastic processes, 1-18 (1980) · Zbl 0474.60050
[23] Adomian, G.; Adomian, G. E.: Solution of the marchuk model of infectious disease and immune response. Mathematical models in medicine diseases and epidemics (1987) · Zbl 0604.92006
[24] Adomian, G.; Bellman, R. E.: The stochastic Riccati equation. J. nonlinear anal., theory, methods, appl. 4, No. 6 (1980) · Zbl 0447.60044
[25] Adomian, G.; Bellomo, N.: On the tricomi problems. Hyperbolic partial differential equations 3 (1986) · Zbl 0597.35086
[26] Adomian, G.; Bellomo, N.; Riganti, R.: Semilinear stochastic systems: analysis with the method of stochastic Green’s function and application to mechanics. J. math. Anal. appl. 96, No. 2 (1983) · Zbl 0523.60057
[27] Adomian, G.; Bigi, D.; Riganti, R.: On the solutions of stochastic initial-value problems in continuum mechanics. J. math. Anal. appl. 110, No. 2 (1985) · Zbl 0582.60066
[28] Adomian, G.; Elrod, M.: Generation of a stochastic process with desired first- and second-order statistics. Kyberbetes 10, No. 1 (1981) · Zbl 0444.60048
[29] Adomian, G.; Rach, R.: Coupled differential equations and coupled boundary conditions. J. math. Anal. appl. 112, No. 1, 129-135 (1985) · Zbl 0579.60057
[30] G. Adomian and R. Rach, A new computational approach for inversion of very large matrices, Internat. J. Math. Modelling. · Zbl 0613.65023
[31] G. Adomian and R. Rach, Solving nonlinear differential equations with decimal power nonlinearities, J. Math. Anal. Appl. · Zbl 0591.60052
[32] Adomian, G.; Rach, R.: Algebraic computation and the decomposition method. Kybernetes 15, No. 1 (1986) · Zbl 0604.60064
[33] Adomian, G.; Rach, R.: Algebraic equations with exponential terms. J. math. Anal. appl. 112, No. 1 (1985) · Zbl 0579.60058
[34] Adomian, G.; Rach, R.: Nonlinear plasma response. J. math. Anal. appl. 111, No. 1 (1985) · Zbl 0575.60063
[35] Adomian, G.; Rach, R.: Nonlinear differential equations with negative power non-linearities. J. math. Anal. appl. 112, No. 2 (1985) · Zbl 0579.60059
[36] Adomian, G.; Rach, R.: Applications of decomposition method to inversion of matrices. J. math. Anal. appl. 108, No. 2 (1985) · Zbl 0598.65011
[37] Adomian, G.; Rach, R.: Polynomial nonlinearities in differential equations. J. math. Anal. appl. 109, No. 1 (1985) · Zbl 0606.34009
[38] Adomian, G.; Rach, R.: Nonlinear stochastic differential-delay equations. J. math. Anal. appl. 91, No. 1 (1983) · Zbl 0504.60067
[39] Adomian, G.; Rach, R.; Sarafyan, D.: On the solution of equations containing radicals by the decomposition method. J. math. Anal. appl. 111, No. 2 (1985) · Zbl 0579.60060
[40] Adomian, G.; Sibul, L. H.: On the control of stochastic systems. J. math. Anal. appl. 83, No. 2 (1981) · Zbl 0476.93077
[41] Adomian, G.; Sibul, L. H.; Rach, R.: Coupled nonlinear stochastic differential equations. J. math. Anal. appl. 92, No. 2 (1983) · Zbl 0517.60064
[42] Bellman, R. E.; Adomian, G.: Partial differential equations: new methods for their treatment and application. (1985) · Zbl 0557.35003
[43] Bellomo, N.; Monaco, R.: A comparison between Adomian’s decomposition methods and perturbation techniques for nonlinear random differential equations. J. math. Anal. appl. 110, 495-502 (1985) · Zbl 0575.60064
[44] Bellomo, N.; Riganti, R.: Nonlinear stochastic systems in physics and mechanics. (1987) · Zbl 0623.60084
[45] Bellomo, N.; Riganti, R.; Vacca, M. T.: On the nonlinear boundary value problem for ordinary differential equations in the statics of long tlethered satellites. Complex and distributed systems: analysis, simulation, and control, 347-352 (1986)
[46] N. Bellomo and D. Sarafyan, On Adomian’s decomposition method and some comparisons with Picard’s iterative scheme, J. Math. Anal. Appl. · Zbl 0624.60079
[47] Bellomo, N.; Sarayan, D.: On a comparison between Adomian’s decomposition method and Picard iteration. J. math. Anal. appl. 123 (1987)
[48] Bigi, D.; Riganti, R.: Stochastic response of structures with small geometric imperfections. Meccaneca 22, 27-34 (1987) · Zbl 0654.73033
[49] Bigi, D.; Riganti, R.: Solution of nonlinear boundary value problems by the decomposition method. Appl. math. Modelling 10, 48-52 (1986) · Zbl 0592.60048
[50] I. Bonzani, On a class of nonlinear stochastic dynamical systems: Analysis of the transient behavior, J. Math. Anal. Appl., to appear. · Zbl 0626.60061
[51] Bonzani, I.: Analysis of stochastic van der Pol oscillators using the decomposition method. Complex and distributed systems: analysis, simulation, and control, 163-168 (1986) · Zbl 1185.93124
[52] Adomian, S.: Application of decomposition to convection-diffusion equations. Appl. math. Lett. 1, 7-10 (1988) · Zbl 0631.65119
[53] Bonzani, I.; Riganti, R.: Soluzioni periodiche di sistemi dinamici nonlineari applicando il metodo di decomposizione. Atti. VIII congresso naz. AIMETA, 2, 525-530 (1986)
[54] Bonzani, I.; Zavattaro, M. G.; Bellomo, N.: On the continuous approximation of probability density and of the entropy functions for nonlinear stochastic dynamical systems. Math. comp. Simulations 29, 233-241 (1987) · Zbl 0625.60074
[55] M. Pandolfi and R. Rach, An application of the Adomian decomposition method to the matrix Riccati equation in neutron transport process, J. Math. Anal. Appl. to appear. · Zbl 0673.34007
[56] Rach, R.: A convenient computational form for the Adomian polynomials. J. math. Anal. appl. 102, No. 2, 415-419 (1984) · Zbl 0552.60061
[57] Riganti, R.: Transient behavior of semilinear stochastic systems. J. math. Anal. appl. 98, 314-327 (1984) · Zbl 0532.93050
[58] Riganti, R.: On a class of nonlinear dynamical systems: the structure of a differential operator in the application of the decomposition method. J. math. Anal. appl. 123 (1987) · Zbl 0624.34036